Nov-Dec '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

More on Adverse Reactions from Raptiva Predecessor Trials
From Lesleigh

Dear Ed:  It has been quite some time since I checked your website.  I posted a message a couple of years ago about a severe reaction I had to anti-cd11a.  [See Crippling Joint Pain After Anti-CD11a Trial.]  I saw that there was someone with a similar problem as described by Gail H. and you asked me to send you my new email address. [See Another Bad Reaction During Raptiva Trial.] 

One question — is anti-cd11a the same drug as Raptiva?  My new derm wants me to try it.  –Lesleigh [landreth242@sbcglobal.net]

*****

Ed’s Response:  Yes and no, Lesleigh.  The actual formulation of Raptiva is, as I understand it, somewhat different from the formulations (plural) used in the initial drug trials — “anti-cd11a” was the initial trial nomenclature for the drug; its commercial name was to become, at one time, Xanelim.  That didn’t happen.  (I guess part of the reason for the trials is to test slightly different concoctions.)  So it would be difficult to predict if your reaction to Raptiva would be similar to or the same as your reaction during those trials.  I'm trying to get on the program myself and should get a yes or no within the next couple of weeks.)

Genentech does state in their Raptiva literature that for some people, use of the drug may make P worse.  However, I’ve yet to hear anything overt from derms or Genentech that suggests Raptiva may initiate P-arthritis for some skin-P patients who previously had no P-arthritis symptoms.  Of course, not hearing it doesn’t mean it isn’t so.  -Ed ... P.S.  Thanks for staying in touch.

This Month's Mail | Archives

www.flakehq.com